Alert archive / New Mexico / Flash Flood Warnings in 2022

Flash Flood Warning 92, NWS Albuquerque, NM

July 21, 2022Socorro County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 21, 2022, 5:08 PM MDT for Socorro County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2022, 5:08 PM MDT (23:08 UTC)
Expired
Jul 21, 2022, 8:15 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Socorro County, NM

The radar

The Holloman AFB radar (KHDX), 154 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4127 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

964 
WGUS55 KABQ 212308
FFWABQ
NMC053-220215-
/O.NEW.KABQ.FF.W.0092.220721T2308Z-220722T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
508 PM MDT Thu Jul 21 2022

The National Weather Service in Albuquerque has issued a

* Flash Flood Warning for...
  The Bear Trap burn scar in...
  West Central Socorro County in central New Mexico...

* Until 815 PM MDT.

* At 508 PM MDT, Doppler radar indicated thunderstorms tracking 
  southeastward producing heavy rain over the Bear Trap Burn Scar. 
  Between 0.25 and 0.5 inches of rain have fallen. Additional 
  rainfall amounts of 0.25 to 0.75 inches are possible in the warned 
  area. Flash flooding is ongoing or expected to begin shortly.

Excessive rainfall over the burn scar will impact Big Pigeon Canyon, 
Little Pigeon Canyon, Whitewater Canyon, and West Red Canyon 
downstream to Alamosa Creek and State Road 52. The debris flow can 
consist of rock, mud, vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Bear Trap
           Burn Scar.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of areas in and around
           the Bear Trap Burn Scar.

* Some locations that will experience flash flooding include...
  Dusty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Runoff from rainfall will cause elevated water levels within 
vulnerable drainages in and downstream of the Bear Trap fire burn 
area.

Do not camp along streams and rivers. Remain alert when hiking in 
steep, narrow canyons. Know where you are relative to low spots and 
drainages.



&&

LAT...LON 3387 10755 3391 10750 3388 10747 3385 10746
      3382 10744 3378 10744 3375 10745 3372 10747
      3370 10753 3360 10766 3364 10767 3366 10768
      3369 10768 3371 10767 3374 10765 3378 10762
      3383 10758

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

15
2 follow-up statements
597 
WGUS75 KABQ 220040
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
640 PM MDT Thu Jul 21 2022

NMC053-220215-
/O.CON.KABQ.FF.W.0092.000000T0000Z-220722T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Socorro NM-
640 PM MDT Thu Jul 21 2022

...FLASH FLOOD WARNING FOR THE BEAR TRAP BURN SCAR REMAINS IN EFFECT 
UNTIL 815 PM MDT THIS EVENING FOR WEST CENTRAL SOCORRO COUNTY...

At 640 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain over the Bear Trap Burn Scar have ended with light showers or 
sprinkles continuing. Between 0.25 and 0.5 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

Excessive rainfall over the burn scar will impact Big Pigeon Canyon, 
Little Pigeon Canyon, Whitewater Canyon, and West Red Canyon 
downstream to Alamosa Creek and State Road 52. The debris flow can 
consist of rock, mud, vegetation and other loose materials.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Bear Trap Burn Scar.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of areas in and around
         the Bear Trap Burn Scar.

Some locations that will experience flash flooding include...
  Dusty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Runoff from rainfall will cause elevated water levels within 
vulnerable drainages in and downstream of the Bear Trap fire burn 
area.

Do not camp along streams and rivers. Remain alert when hiking in 
steep, narrow canyons. Know where you are relative to low spots and 
drainages.



&&

LAT...LON 3387 10755 3391 10750 3388 10747 3385 10746
      3382 10744 3378 10744 3375 10745 3372 10747
      3370 10753 3360 10766 3364 10767 3366 10768
      3369 10768 3371 10767 3374 10765 3378 10762
      3383 10758

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

15
065 
WGUS75 KABQ 220212
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
812 PM MDT Thu Jul 21 2022

NMC053-220222-
/O.EXP.KABQ.FF.W.0092.000000T0000Z-220722T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Socorro NM-
812 PM MDT Thu Jul 21 2022

...FLASH FLOOD WARNING FOR THE BEAR TRAP BURN SCAR WILL EXPIRE AT 
815 PM MDT THIS EVENING FOR WEST CENTRAL SOCORRO COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3387 10755 3391 10750 3388 10747 3385 10746
      3382 10744 3378 10744 3375 10745 3372 10747
      3370 10753 3360 10766 3364 10767 3366 10768
      3369 10768 3371 10767 3374 10765 3378 10762
      3383 10758

$$

Guyer

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:00 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 21, 3:00 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
300 PM MDT Thu Jul 21 2022

.SYNOPSIS...
Afternoon and evening showers and thunderstorms will continue for
the next 7 days. Locally heavy rainfall will be possible with any
storm. A short lived but more traditional monsoon pattern may set up
early next week, allowing for cooler high temperatures and greater
chances for rain. The upper high center may retreat to the Great
Basin by the middle of next week, allowing a cold front to move into
New Mexico and sparking more widespread showers and storms next
Wednesday or Thursday.

&&

.DISCUSSION...
SHORT TERM... (TONIGHT THROUGH FRIDAY NIGHT)... After a short
retreat into AZ territory, the Four Corners High will mosey back
towards its namesake tonight. Convection lingering into the evening
will still pose a flash flooding threat, especially across the
Hermits Peak Calf Canyon burn scar. As such, continued the Flood
Watch for Flash Flooding for the east slopes of the Sangre de
Cristos through to 04Z tonight. Do expect that activity will
diminish rapidly after midnight. Little change is expected as far as
500 mb heights are concerned as the high makes its tour. This will
lead to little relief temperature-wise, with overnight lows still
trending above normal areawide.

The heat will still be very much on moving into Friday, with the
high situating itself over the northwestern plateau. Given the
forecast high of 102F at Farmington, a second round heat advisory is
likely to be warranted in future updates. Elsewhere, temperatures
will still flirt with the triple digits for many locales but most
will manage to stay below the century mark, staying well within the
90s. A similar allocation of moisture is expected, with afternoon
storms firing up across the northern, south central, and
southwestern mts in the early afternoon, becoming scattered in
coverage across the forecast area. The exception to this will be the
northwestern and west central zones, where dry air will continue to
be wrapped around the high, inhibiting precipitation potential.
Given this, did trend down PoPs across the northwest and west
central plateaus. The high will linger and elongate over the Four
Corners on Friday night, leading to another night of toasty, above
normal temperatures.

12

LONG TERM...(SATURDAY THROUGH THURSDAY)...

Forecast models are hinting that Saturday won't be as active as
Friday, due to the upper high center drifting back over northern New
Mexico/southern Colorado and strengthening slightly. The warmer than
normal temperatures, ranging from about 5-10 degrees, will continue.
The upper high center may shift far enough to the east Sunday to
allow for a disturbance and additional moisture to surge northward
into Arizona and western New Mexico then wrapping around into the
northern part of the state. This pattern persists into Tuesday then
the main upper high reforms over the Great Basin and into the PacNW
and an upper trough dominates the middle and eastern Conus by
Wednesday and Thursday. A cold front if forecast to impact New
Mexico by Wednesday or Thursday in this pattern. The main message is
high temperatures will slide down closer to, or even below normal,
by the middle of next week, and chances for rain from showers and
thunderstorms become more widespread.

&&

.FIRE WEATHER...
Fire weather concerns will continue to be moderated by the presence
of monsoonal moisture for the majority of the forecast area. Daily
rounds of showers and thunderstorms are expected through the
remainder of the week and into the weekend. The one exception will
be across FWZ101, where dry air will intrude from the presence of
the high pressure overhead. Minimum RH in this part of the state
will get into the low single digits on Friday into Saturday, with
poor to moderate recovery in between. Elsewhere, continued bouts of
rain is expected through Saturday. Starting next week, the eastern
plains will trend drier than locales across the central mts and
westward. Thunderstorms will continue to pose typical threats to
operations, including gusty and erratic outflow winds and locally
heavy rainfall. The threat for burn scar flash flooding will
continue as persistent high pressure aloft creates slow storm
motions in a high moisture environment.

12

&&

.AVIATION...
18Z TAF CYCLE
High pressure retrograding further west will bring SHRA/TS to the
nrn and sw mts this afternoon, as well as hot temperatures in the 90s
and low 100s. Given relaxed flow aloft, convective activity will
continue to have slow and erratic motion in addition to the typical
hazards of small hail, gusty downburst winds, and locally heavy
rainfall. Prevailing motion will move storms slowly south to
southeast at around 10 kts. Any direct hits to terminals will be
capable of MVFR vsbys due to heavy rain. Convective activity will
persist into the late evening hours before tapering off overnight.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  67 102  67 101 /   5  10   5  10
Dulce...........................  55  93  55  95 /  10  40  20  30
Cuba............................  60  92  62  92 /  10  30  20  20
Gallup..........................  60  97  61  97 /  10  20  20  20
El Morro........................  59  90  60  90 /  10  40  20  40
Grants..........................  59  94  61  93 /  10  40  20  30
Quemado.........................  60  91  61  91 /  30  40  20  50
Magdalena.......................  64  91  65  90 /  20  40  20  30
Datil...........................  59  88  60  88 /  30  50  30  40
Reserve.........................  60  95  60  94 /  30  60  30  60
Glenwood........................  66  96  68  95 /  30  60  30  60
Chama...........................  53  85  53  89 /  20  50  20  40
Los Alamos......................  63  88  64  89 /  20  50  20  40
Pecos...........................  60  87  61  89 /  30  60  20  40
Cerro/Questa....................  50  85  52  90 /  30  60  20  50
Red River.......................  46  79  50  82 /  30  60  20  60
Angel Fire......................  41  80  48  82 /  30  60  20  50
Taos............................  55  90  57  92 /  20  50  10  40
Mora............................  55  84  56  86 /  30  60  20  40
Espanola........................  63  96  64  96 /  20  30  10  30
Santa Fe........................  63  91  64  91 /  20  50  20  30
Santa Fe Airport................  61  93  63  93 /  20  40  20  30
Albuquerque Foothills...........  69  95  73  94 /  10  40  20  20
Albuquerque Heights.............  71  97  72  97 /  10  30  20  20
Albuquerque Valley..............  68  99  70  99 /  10  20  10  20
Albuquerque West Mesa...........  70  97  71  97 /  10  20  10  20
Belen...........................  68  98  68  99 /  10  20  20  10
Bernalillo......................  67  99  69  99 /  10  30  10  20
Bosque Farms....................  66  98  68  98 /  10  20  10  20
Corrales........................  69  99  70  99 /  10  20  10  20
Los Lunas.......................  67  98  69  98 /  10  20  10  10
Placitas........................  66  96  69  95 /  10  30  20  20
Rio Rancho......................  69  97  70  97 /  10  20  10  20
Socorro.........................  69  99  70  99 /  20  30  20  20
Sandia Park/Cedar Crest.........  63  89  65  89 /  20  40  20  30
Tijeras.........................  64  91  65  92 /  20  40  20  30
Edgewood........................  60  91  61  91 /  20  40  20  20
Moriarty/Estancia...............  57  91  59  93 /  20  40  20  20
Clines Corners..................  60  88  61  89 /  20  40  20  20
Mountainair.....................  62  90  62  90 /  20  40  20  20
Gran Quivira....................  63  91  62  91 /  20  40  20  20
Carrizozo.......................  66  92  67  93 /  30  40  10  20
Ruidoso.........................  57  84  60  83 /  40  60  10  20
Capulin.........................  57  88  61  92 /  30  30  10  20
Raton...........................  57  92  59  96 /  20  40  10  20
Springer........................  57  93  61  94 /  30  40  10  20
Las Vegas.......................  57  87  59  90 /  30  50  20  20
Clayton.........................  65  96  69  99 /  50  20  10   5
Roy.............................  61  91  64  94 /  40  30  10  10
Conchas.........................  68  99  71  98 /  40  20  10   5
Santa Rosa......................  66  96  69  98 /  50  30  10  10
Tucumcari.......................  70 100  73 103 /  40  20  10   0
Clovis..........................  68  96  69  97 /  40  20  10   0
Portales........................  69  97  70  98 /  40  20   5   0
Fort Sumner.....................  70  99  71 100 /  50  20  10   0
Roswell.........................  73 100  72 101 /  30  20   5   5
Picacho.........................  66  93  66  94 /  40  30  10  10
Elk.............................  63  88  62  89 /  40  40  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM MDT this evening for the following zones...
 NMZ201.

Flood Watch until 10 PM MDT this evening for the following zones...
NMZ215.

&&

In the hours before

Special weather statement, Jul 21, 4:05 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
405 PM MDT Thu Jul 21 2022

NMZ227-230-212230-
Union County-Johnson and Bartlett Mesas Including Raton Pass-
405 PM MDT Thu Jul 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL UNION
AND EAST CENTRAL COLFAX COUNTIES THROUGH 430 PM MDT...

At 405 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Capulin, or 14 miles southwest of Des Moines. This
storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Capulin.

This includes Highway 64 between Mile Markers 375 and 384, and
between Mile Markers 388 and 402.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3664 10356 3639 10400 3641 10401 3648 10401
      3647 10403 3669 10414 3678 10394
TIME...MOT...LOC 2205Z 067DEG 0KT 3665 10404

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

15
Special weather statement, Jul 21, 4:30 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
430 PM MDT Thu Jul 21 2022

NMZ212-214-215-229-212300-
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Glorieta Mesa Including Glorieta Pass-Northeast Highlands-
430 PM MDT Thu Jul 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL SAN
MIGUEL COUNTY THROUGH 500 PM MDT...

At 429 PM MDT, Doppler radar was tracking a strong thunderstorm over
Upper Colonias, or 20 miles west of Las Vegas, moving southeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pecos, Upper Colonias, South San Ysidro, San Geronimo, North San
Ysidro, Mineral Hill, San Pablo and Lower Colonias.

This includes the following highways...
 Interstate 25 between Mile Markers 312 and 315.
 State Road 63 between Mile Markers 3 and 12.
 State Road 283 between Mile Markers 6 and 12, and near Mile Marker
14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3563 10575 3573 10555 3559 10529 3541 10560
TIME...MOT...LOC 2229Z 315DEG 8KT 3560 10558

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

15
Special weather statement, Jul 21, 4:37 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
437 PM MDT Thu Jul 21 2022

NMZ233-239-212315-
Eastern Lincoln County-Guadalupe County-
437 PM MDT Thu Jul 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN LINCOLN AND
SOUTHWESTERN GUADALUPE COUNTIES THROUGH 515 PM MDT...

At 437 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Vaughn, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northern Lincoln
and southwestern Guadalupe Counties.

This includes Highway 285 between Mile Markers 185 and 195.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3420 10510 3435 10532 3438 10531 3451 10522
      3445 10493
TIME...MOT...LOC 2237Z 298DEG 10KT 3442 10520

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

15
Special weather statement, Jul 21, 4:49 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
449 PM MDT Thu Jul 21 2022

NMZ228-230-231-212315-
Far Northeast Highlands-Harding County-Union County-
449 PM MDT Thu Jul 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
HARDING, SOUTHWESTERN UNION AND SOUTHEASTERN COLFAX COUNTIES THROUGH
515 PM MDT...

At 449 PM MDT, Doppler radar was tracking a strong thunderstorm near
Abbott, or 23 miles east of Springer, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Abbott, Gladstone and Farley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3628 10435 3642 10417 3633 10384 3616 10393
      3606 10414
TIME...MOT...LOC 2249Z 306DEG 13KT 3629 10419

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

15
Special weather statement, Jul 21, 4:50 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
450 PM MDT Thu Jul 21 2022

NMZ227-228-230-212315-
Far Northeast Highlands-Union County-Johnson and Bartlett Mesas
Including Raton Pass-
450 PM MDT Thu Jul 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN UNION AND
EAST CENTRAL COLFAX COUNTIES THROUGH 515 PM MDT...

At 450 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Farley, or 22 miles southwest of Des Moines, moving
south at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of western Union and
east central Colfax Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3665 10424 3668 10400 3643 10382 3637 10427
TIME...MOT...LOC 2250Z 349DEG 11KT 3653 10410

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

15
Special weather statement, Jul 21, 4:53 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
453 PM MDT Thu Jul 21 2022

NMZ212-214-215-212330-
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Glorieta Mesa Including Glorieta Pass-
453 PM MDT Thu Jul 21 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL SAN
MIGUEL AND EAST CENTRAL SANTA FE COUNTIES THROUGH 530 PM MDT...

At 453 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tererro, or 15 miles east of Santa Fe, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pecos, Tererro, Upper Colonias and Glorieta.

This includes the following highways...
 Interstate 25 between Mile Markers 302 and 307.
 State Road 63 between Mile Markers 1 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3575 10579 3582 10561 3567 10539 3548 10572
TIME...MOT...LOC 2253Z 333DEG 8KT 3569 10569

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

15

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 6:32 PM MDTSpecial Weather StatementABQCurry28 min
Jul 20, 7:10 PM MDTSpecial Weather StatementABQCurry35 min
Jul 20, 7:46 PM MDTSpecial Weather StatementABQRoosevelt44 min
Jul 20, 8:22 PM MDTAreal Flood AdvisoryABQCurry, Quay3 hr
Jul 20, 8:31 PM MDTSpecial Weather StatementABQRoosevelt44 min
Jul 21, 3:06 AM MDTFlood WatchABQColfax, Mora, San Miguel19 hr
Jul 21, 3:09 AM MDTHeat AdvisoryABQMcKinley, San Juan17 hr
Jul 21, 12:11 PM MDTFlash Flood Warning Considerable damage threatABQSan Miguel7 hr
Jul 21, 12:33 PM MDTAreal Flood AdvisoryABQRio Arriba117 min
Jul 21, 12:42 PM MDTAreal Flood AdvisoryABQMora, San Miguel, Santa Fe34 min
Jul 21, 1:13 PM MDTFlash Flood Warning Considerable damage threatABQMora, San Miguel, Taos5 hr
Jul 21, 1:16 PM MDTFlash Flood WarningABQSan Miguel, Santa Fe3 hr
Jul 21, 1:41 PM MDTSpecial Weather StatementABQMora34 min
Jul 21, 1:50 PM MDTAreal Flood AdvisoryABQColfax, Mora39 min
Jul 21, 2:06 PM MDTSpecial Weather StatementABQLincoln24 min
Jul 21, 2:15 PM MDTSpecial Weather StatementABQMora30 min
Jul 21, 2:21 PM MDTAreal Flood AdvisoryABQLincoln3 hr
Jul 21, 2:22 PM MDTSpecial Weather StatementABQMora38 min
Jul 21, 2:29 PM MDTFlash Flood WarningABQColfax, Mora2 hr
Jul 21, 2:50 PM MDTFlash Flood WarningABQMora, San Miguel3 hr
Jul 21, 3:22 PM MDTAreal Flood AdvisoryABQSandoval113 min
Jul 21, 3:28 PM MDTSpecial Weather StatementABQUnion32 min
Jul 21, 3:37 PM MDTAreal Flood AdvisoryABQColfax113 min
Jul 21, 3:48 PM MDTAreal Flood AdvisoryABQColfax, Union29 min
Jul 21, 3:55 PM MDTSpecial Weather StatementABQGuadalupe35 min
Jul 21, 4:04 PM MDTSpecial Weather StatementABQ26 min
Jul 21, 4:05 PM MDTSpecial Weather StatementABQUnion25 min
Jul 21, 4:17 PM MDTFlash Flood WarningABQColfax, Union3 hr
Jul 21, 4:30 PM MDTSpecial Weather StatementABQSanta Fe30 min
Jul 21, 4:36 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln, Torrance114 min
Jul 21, 4:37 PM MDTSpecial Weather StatementABQ38 min
Jul 21, 4:44 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel, Torrance2 hr
Jul 21, 4:46 PM MDTAreal Flood AdvisoryABQColfax, Harding, Union119 min
Jul 21, 4:49 PM MDTSpecial Weather StatementABQHarding26 min
Jul 21, 4:50 PM MDTSpecial Weather StatementABQUnion25 min
Jul 21, 4:53 PM MDTSpecial Weather StatementABQSanta Fe37 min
Jul 21, 5:17 PM MDTSpecial Weather StatementABQGuadalupe28 min
Jul 21, 5:18 PM MDTSpecial Weather StatementABQLincoln27 min
Jul 21, 5:26 PM MDTAreal Flood AdvisoryABQGuadalupe, Torrance3 hr

Nearby

Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.